Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 5, 2010, 2:05 PM EST for 6 counties in Florida. It took effect at Jan 6, 2010, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2010, 2:05 PM EST (19:05 UTC)
- In effect from
- Jan 6, 2010, 10:00 AM EST
- Expired
- Jan 6, 2010, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WWUS82 KMLB 051905 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 205 PM EST TUE JAN 5 2010 FLZ041-044>047-053-054-058-059-064-141-144-147-061030- /O.CAN.KMLB.FW.A.0004.100106T1500Z-100106T2300Z/ /O.NEW.KMLB.FW.W.0005.100106T1500Z-100106T2300Z/ /O.NEW.KMLB.FW.A.0005.100107T1700Z-100107T2300Z/ /O.CON.KMLB.FW.W.0004.000000T0000Z-100105T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 205 PM EST TUE JAN 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE COLD AND DRY AIR MASS OVER FLORIDA WILL CONTINUE TO AFFECT THE AREA THROUGH THE MIDDLE OF THIS WEEK...BRINGING THE POTENTIAL FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES DURING THE LATE MORNING AND AFTERNOON HOURS. GUSTY NORTHWEST WINDS ARE EXPECTED THROUGH LATE THIS AFTERNOON BEHIND A WEAK UPPER LEVEL SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SEDLOCK
2 follow-up statements
322 WWUS82 KMLB 060948 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 448 AM EST WED JAN 6 2010 FLZ041-044>047-053-054-058-059-064-141-144-147-062300- /O.CON.KMLB.FW.W.0005.100106T1500Z-100106T2300Z/ /O.CON.KMLB.FW.A.0005.100107T1700Z-100107T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 448 AM EST WED JAN 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. COLD AND VERY DRY AIR WILL REMAIN OVER THE AREA TODAY AND THURSDAY...BUT NORTHWEST WINDS WILL DIMINISH AS THE AXIS OF A HIGH PRESSURE RIDGE APPROACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING IS FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY FROM LATE THIS MORNING THROUGH THE AFTERNOON...WITH WINDS BELOW 15 MPH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR THURSDAY AFTERNOON. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ RL
891 WWUS82 KMLB 061922 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EST WED JAN 6 2010 FLZ041-044>047-053-054-058-059-064-141-144-147-071030- /O.CAN.KMLB.FW.A.0005.100107T1700Z-100107T2300Z/ /O.NEW.KMLB.FW.W.0006.100107T1600Z-100107T2300Z/ /O.CON.KMLB.FW.W.0005.000000T0000Z-100106T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 222 PM EST WED JAN 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. COLD AND VERY DRY AIR WILL REMAIN OVER THE AREA THROUGH THURSDAY ...BUT NORTHWEST WINDS WILL DIMINISH ON THURSDAY AS THE AXIS OF A HIGH PRESSURE RIDGE APPROACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING THIS AFTERNOON IS FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY THROUGH THE LATE AFTERNOON...WITH 20 FOOT WINDS AT OR BELOW 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 5, 9:46 AM EST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 5, 9:46 AM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
946 AM EST TUE JAN 5 2010
.DISCUSSION...
...VERY COLD AIRMASS TO REMAIN OVER EAST CENTRAL FLORIDA WITH BELOW
FREEZING TEMPERATURES EXPECTED AREAWIDE WED MORNING...
CURRENTLY...AN UPPER TROUGH MOVING THROUGH THE AREA TODAY WILL DRIVE
A REINFORCING SHOT OF COLDER/DRIER AIR ACROSS EAST CENTRAL FLORIDA.
THE DECK OF LOW-MID CLOUDS ACCOMPANYING THE SURGE EARLIER HAS EITHER
BURNED OFF OR MOVED OUT OF THE AREA. THESE CLOUDS HAVE KEPT MANY
AREAS FROM DROPPING BELOW FREEZING OVERNIGHT AND EARLY THIS
MORNING.
TODAY...GUSTY NORTHWEST FLOW BEHIND THE SURGE WILL DRIVE SPEEDS 15
TO 20 MPH WITH OCCASIONAL HIGHER GUSTS MAKING FOR A VERY CHILLY DAY.
EXPECT A SUNNY DAY WITH MAX TEMPS STRUGGLING TO REACH 50 IN THE
NORTH AND THE MID 50S IN THE FAR SOUTH.
TONIGHT...(PREVIOUS)...DO NOT SEE ANY CLOUD ISSUES AND NORTHWEST
FLOW WILL CONTINUE TO ADVECT COLDER AIR INTO THE REGION. AS HAS BEEN
THE CASE FOR THE LAST FEW NIGHTS...THE GFS SHOWS 925MB WINDS AROUND
20 KNOTS THROUGH THE NIGHT AS HIGH PRESSURE RIDGE AXIS REMAIN WELL
TO OUR NORTHWEST ACROSS THE LOWER MISSISSIPPI VALLEY.
THEREFORE...DESPITE THE CLEAR SKIES AND VERY DRY AIR MASS...SURFACE
WINDS ARE NOT EXPECTED TO DECOUPLE...EXCEPT MAYBE IN THE MOST
SHELTERED LOCATIONS. THERE SHOULD BE A TYPICAL DROP OFF TO ABOUT 5
MPH AROUND 00Z THEN A RATHER STEADY WEST/NORTHWEST FLOW AROUND 7-9
MPH THE REST OF THE NIGHT.
MOS GUIDANCE HAS TRENDED COLDER AND INDICATES LOW 20S IN THE NORTH
AND MID 20S ELSEWHERE. OFTEN GUIDANCE IS TOO COLD WITH INITIAL
NIGHTS OF A FREEZE EVENT THEN GRADUALLY CATCHES ON.
***HAVE UPGRADED CURRENT FREEZE WATCHES TO FREEZE WARNINGS AREAWIDE
...EXCEPT HARD FREEZE WARNINGS FOR BOTH LAKE AND VOLUSIA COUNTIES.
DURATION OF TEMPERATURES BELOW FREEZING WILL BE POSSIBLE FOR UP TO
10 HOURS WITH SEVERAL HOURS AT OR BELOW 28 DEGREES FOR AREAS IN THE
HARD FREEZE WARNING. EXPECT WIDESPREAD BELOW FREEZING TEMPERATURES
(32F AND ABOVE 28F)...FOR 4 TO 6 HOURS OUTSIDE OF THE HARD FREEZE
WARNING AREA AND 2-4 HOURS ALONG THE TREASURE COAST.
HOWEVER...OUTLYING AREAS OF SEMINOLE & ORANGE COULD ALSO SEE A FEW
HOURS OF TEMPS BELOW 28 DEGREES. WITH SUCH A DRY AIR MASS...SOME OF
THE WIND PROTECTED AREAS IN THE HARD FREEZE WARNING AREA MAY DROP TO
AROUND 20 DEGREES.***
&&
.AVIATION...VFR. EXPECT NORTHWEST WINDS TO GUST 20-25 KNOTS FROM
ABOUT 15Z-21Z.
&&
.MARINE...CURRENT/TONIGHT...NW WINDS BEHIND A SURGE WILL INCREASE
20-25 KTS WITH GUSTS TO AROUND 30 KTS AWAY FROM THE COAST AS COLD
AIR ADVECTION POURS ACROSS THE RELATIVELY WARMER WATERS. WILL
CONTINUE TO LEAVE ADVISORIES AS IS FOR NOW...SCA NEARSHORE UNTIL 4
PM AND THRU LATE WED MORNING OFFSHORE AND RE-ADDRESS WITH AFTN
PACKAGE.
&&
.FIRE WEATHER...SURGE OF LOW DEW POINT AIR INTO THE REGION TODAY
(THERE COULD EVEN BE A FEW SINGLE DIGIT VALUES) WILL PRODUCE LONG
DURATIONS OF LOW RH. MIN RH VALUES SHOULD FALL INTO THE LOWER-MIDDLE
20S AREAWIDE. A FEW PLACES ACROSS THE INTERIOR COULD SEE TEENS FOR
AN HOUR OR TWO. WINDS SHOULD BE 15 MPH AND GUSTY ALSO FOR MUCH OF
THE AREA.
&&
.CLIMATE...MINIMUM TEMPERATURE RECORDS FOR THE NEXT FEW MORNINGS.
JAN 5 JAN 6 JAN 7
DAYTONA BEACH..26 (2001) 30 (1999) 29 (2001)
ORLANDO INTL...29 (2001) 31 (1999) 31 (2001)
MELBOURNE......29 (2001) 31 (1999) 32 (2001)
VERO BEACH.....29 (2001) 32 (1999) 32 (2001)
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN
LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST WEDNESDAY
FOR INDIAN RIVER-MARTIN-NORTHERN BREVARD-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST
WEDNESDAY FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SEDLOCK/CRISTALDIHazardous weather outlook, Jan 5, 10:01 AM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1001 AM EST TUE JAN 5 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1001 AM EST TUE JAN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... A REINFORCING SHOT OF COLDER AND DRIER AIR MOVING THROUGH THE AREA WILL SET THE STAGE FOR A LONGER DURATION OF FREEZING TEMPERATURES TONIGHT. 8 TO 10 HOURS BELOW FREEZING ARE POSSIBLE ACROSS LAKE AND VOLUSIA COUNTIES. SEVERAL HOURS OF BELOW FREEZING ARE ALSO POSSIBLE DOWN TOWARDS ORLANDO AND CAPE CANAVERAL. SEVERAL HOURS BELOW 28 DEGREES EXPECTED NORTHWEST OF INTERSTATE 4. TO THE SOUTH OF ORLANDO AND CAPE CANAVERAL...4 TO 6 HOURS OF FREEZING TEMPERATURES ARE EXPECTED...EXCEPT 2 TO 4 HOURS ALONG THE TREASURE COAST. REMEMBER TO TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. BRING PETS AND POTTED PLANTS INDOORS. CHECK ON YOUR ELDERLY NEIGHBORS TO MAKE SURE THEIR FURNACE IS WORKING. HOUSE AND APARTMENT FIRES POSE A REAL DANGER DURING FLORIDA COLD AIR OUTBREAKS. REMEMBER TO KEEP FLAMMABLE MATERIAL SUCH AS CLOTHING OR NEWSPAPERS AWAY FROM PORTABLE HEATERS. MAKE SURE THAT SMOKE DETECTORS ARE WORKING PROPERLY BEFORE GOING TO SLEEP. ...WIND AND SEA IMPACT... NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS WILL PRODUCE HAZARDOUS BOATING CONDITIONS ACROSS THE MARINE AREA TODAY...AND OFFSHORE TONIGHT. ...FIRE WEATHER IMPACT... A LONG DURATION OF LOW RELATIVE HUMIDITY VALUES WILL OCCUR THIS AFTERNOON ALONG WITH GUSTY NORTHWEST WINDS. A RED FLAG WARNING IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD WEATHER WILL CONTINUE THROUGH THE PERIOD WITH FREEZING TEMPERATURES WEDNESDAY AND THURSDAY MORNINGS. ANOTHER REINFORCING COLD FRONT MOVING THROUGH FRIDAY WILL BRING A THREAT OF FREEZING TEMPERATURES AGAIN FOR THE WEEKEND AND INTO EARLY NEXT WEEK. MONITOR THE LATEST FORECASTS AND EXPECT ADDITIONAL COLD WEATHER ADVISORIES...WATCHES AND WARNINGS TO BE POSTED DURING THIS COLD WEATHER EPISODE. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL OCCUR WEDNESDAY AND THURSDAY AFTERNOONS. GUSTY NORTHWEST WINDS WILL BRING DANGEROUS BOATING CONDITIONS TO THE OFFSHORE WATERS THROUGH WEDNESDAY MORNING. GUSTY NORTH WINDS ARE EXPECTED BEHIND THE NEXT COLD FRONT FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY/SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:10 AM EST | Hard Freeze Watch | MLB | Lake, Volusia | 5 hr |
| Jan 5, 9:29 AM EST | Freeze Warning | MLB | Okeechobee, Orange, Osceola, Seminole | 24 hr |
| Jan 5, 9:29 AM EST | Hard Freeze Warning | MLB | Lake, Volusia | 24 hr |
| Jan 5, 2:05 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Jan 5, 3:00 PM EST | Freeze Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 18 hr |
| Jan 5, 3:00 PM EST | Wind Chill Warning | MLB | Lake, Orange, Seminole, Volusia | 18 hr |
| Jan 5, 3:00 PM EST | Wind Chill Advisory | MLB | Okeechobee, Osceola | 18 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.